Mississippi, 2022

Tornadoes and Damaging Winds in Mississippi, March 30, 2022

March 30, 2022 · NWS MEG · 31 events in 15 counties and zones

On Wednesday 03/30/2022 a strong shortwave trough and cold front moved across the region. Strong gradient winds occurred before the cold front moved across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$720,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

On Wednesday 03/30/2022 a strong shortwave trough and cold front moved across the region. Strong gradient winds occurred before the cold front moved across the area. Severe thunderstorms, flooding and tornadoes occurred. Damage was reported across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 30, 2:12 PM CST, 28 minutes earlier.

Area forecast discussion, Mar 30, 2:12 PM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
312 PM CDT Wed Mar 30 2022

.DISCUSSION...

Severe weather is ongoing across much of the Midsouth and is
expected to continue in portions of west Tennessee and northeast
Mississippi through 9-10pm. Low-level shear remains quite
strong per regional VWP data -- 850 mb winds are around 50 kts from
Jackson, MS to Memphis. Damaging wind gusts will continue to be a
threat as this line moves into temperatures in the lower 70s and
dewpoints in the low to mid 60. Farther north into northeastern
Arkansas and western Tennessee, buoyancy is less owing to cloud
cover; however, low /mid-level winds remain very strong.

Strong, possibly damaging wind is also ongoing across the
Midsouth, that is not associated with thunderstorms. Numerous
gusts have been observed in the mid to upper 40 mph range. Well
ahead of the line of thunderstorms, a 53 mph gradient wind was
observed at Tupelo, MS.

Showers, thunderstorms and wind should taper off overnight. Lows
will fall into the 40s across most of the Midsouth.

Surface high pressure will build in tomorrow followed by a weak
ridge aloft Friday. As a result, dry conditions are expected.
Morning lows will be in the 40s Thursday and in the mid to upper
30s Friday. Expect high temperatures in the mid 50s to mid 60s
each day.

Temperatures will trend warmer over the weekend. Afternoon highs
should warm back into the mid 60s to mid 70s. There may be a few
showers early Saturday as a quick moving shortwave moves from
southwest Missouri, across the Midsouth and into middle Tennessee.

The warming trend will continue Monday. A trough will deepen over
the western US Sunday into early next week setting up southwest
flow across the Midsouth. Tuesday into Wednesday rain and
thunderstorms are expected to return to the Midsouth as another
dynamic storm system moves across the middle and lower Mississippi
River valley.

30

&&

.AVIATION...18Z TAF Set

Southerly winds are increasing across the Mid-South. Seeing gusts
up to 30 KTS already. Speeds will continue to increase this
afternoon until a line of convection moves through the region.
Did not change the timing of the convection much. Still expecting
line to move through KJBR between 19-22Z, KMEM between 20-23Z,
KMKL between 21-24Z, and KTUP between 22-01Z. MVFR CIGS will
spread into the area behind the convection and will persist at
KMKL and KTUP through 15-17Z. Winds will subside after the
convection but will still remain gusty.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...High Wind Warning until 7 PM CDT this evening for Clay-Craighead-
     Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
     Poinsett-St. Francis.

MO...High Wind Warning until 7 PM CDT this evening for Dunklin-
     Pemiscot.

MS...High Wind Warning until 7 PM CDT this evening for Alcorn-Benton
     MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
     MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
     Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.

TN...High Wind Warning until 7 PM CDT this evening for Benton TN-
     Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
     Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
     Madison-McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Mar 30, 10:59 AM CST, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
1159 AM CDT Wed Mar 30 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-311900-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
1159 AM CDT Wed Mar 30 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Severe weather is likely across the entire Mid-South. The greatest
risk is across north Mississippi. The primary hazards are
damaging wind and tornadoes. A secondary hazard includes flash
flooding.

Timing of severe storms will be most likely over east Arkansas
and the Missouri Bootheel during late morning to early afternoon,
and over west Tennessee and north Mississippi in the early to
late afternoon.

In addition to the severe weather threat, very strong non-
thunderstorm wind with gusts to 60 mph are expected across the
entire Mid-South. The wind will be sufficiently strong to cause
tree damage and power outages. It will also make travel difficult,
especially for high profile vehicles and particularly on east-
west highways.

Strong wind may also result in localized blowing dust around
freshly plowed fields resulting in diminished visibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed today.

In the hours before

Local storm report, Mar 30, 12:38 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
138 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     NON-TSTM WND DMG 2 ESE JONESBORO         35.81N 90.65W
03/30/2022                   CRAIGHEAD          AR   BROADCAST MEDIA

            MEDIAN LIGHT POLE DOWN ACROSS I-555 AT
            WILLOW ROAD.

&&
Local storm report, Mar 30, 12:56 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
156 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     NON-TSTM WND DMG 4 N ECRU                34.41N 89.03W
03/30/2022                   UNION              MS   BROADCAST MEDIA

            TWO LARGE TREE BRANCHES DOWN ON A VEHICLE IN
            INGOMAR, MS.

&&
Special weather statement, Mar 30, 1:08 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
208 PM CDT Wed Mar 30 2022

ARZ027-028-036-301930-
Poinsett AR-Mississippi AR-Crittenden AR-
208 PM CDT Wed Mar 30 2022

...A strong thunderstorm will impact portions of southeastern
Poinsett, southwestern Mississippi and northwestern Crittenden
Counties through 230 PM CDT...

At 207 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crawfordsville, or near Earle, moving north at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lepanto, Wilson, Tyronza, Joiner, Crawfordsville, Dyess, Gilmore,
Bassett, Jennette, Marie, Turrell, Clarkedale, Birdsong, Whitton,
Dimple, Booker, Deckerville, Evadale, Driver and Menesha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for eastern
Arkansas...and western Tennessee.

&&

LAT...LON 3568 9038 3562 8999 3548 9010 3548 9011
      3544 9013 3542 9017 3539 9018 3538 9017
      3515 9034 3516 9044
TIME...MOT...LOC 1907Z 200DEG 44KT 3525 9037

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Mar 30, 1:58 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
258 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     NON-TSTM WND DMG BRUCETON                36.03N 88.25W
03/30/2022                   CARROLL            TN   LAW ENFORCEMENT

            TREES DOWN ON GENERAL FORREST DRIVE.

&&
Local storm report, Mar 30, 2:15 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     FUNNEL CLOUD     4 W MICHIGAN CITY       34.98N 89.32W
03/30/2022                   BENTON             MS   PUBLIC

            BRIEF FUNNEL.

&&

TLSJR
Special weather statement, Mar 30, 2:33 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
333 PM CDT Wed Mar 30 2022

ARZ035-048-049-058-302100-
St. Francis AR-Phillips AR-Cross AR-Lee AR-
333 PM CDT Wed Mar 30 2022

...Strong thunderstorms will impact portions of Lee, eastern St.
Francis, north central Phillips and southeastern Cross Counties
through 400 PM CDT...

At 333 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Haynes to Marianna to near Lexa. Movement
was northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Forrest City, Marianna, Hughes, Parkin, Madison, Palestine, Lexa,
Widener, Rondo, Aubrey, Haynes, Brickeys, New Home, Lagrange, Cody,
Cottonwood Corner, Haleside, New Castle, Soudan and Round Pond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for eastern
Arkansas...and northwestern Mississippi.

&&

LAT...LON 3528 9058 3517 9050 3515 9050 3514 9048
      3510 9045 3490 9044 3488 9048 3486 9048
      3445 9082 3465 9087 3484 9101
TIME...MOT...LOC 2033Z 213DEG 51KT 3489 9086 3476 9075 3457 9072

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The radar

The Memphis radar (KNQA), 140 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

28 thunderstorm wind, 3 tornado. Local standard time, as filed.

Thunderstorm Wind, Coahoma

When
March 30, 2:40 PM CST to 2:45 PM CST
Where
Coahoma County, 3.17 mi ESE of Farrell
Measured
70 kt (81 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
34.250, -90.630

Multiple trees and powerlines down near the neighborhood of Stovall Road and Reservation Road. Tree uprooted and snapped as well as damage to houses and vehicles.

Thunderstorm Wind, Tunica

When
March 30, 3:10 PM CST to 3:15 PM CST
Where
Tunica County, 1.38 mi N of Tunica
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
34.700, -90.380

The roof was torn off a building.

Thunderstorm Wind, Tunica

When
March 30, 3:10 PM CST to 3:15 PM CST
Where
Tunica County, 1.84 mi ESE of Tunica Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
34.660, -90.340

A power pole snapped and a center pivot was overturned at Highway 61 and Josephine Road.

Thunderstorm Wind, Quitman

When
March 30, 3:11 PM CST to 3:16 PM CST
Where
Quitman County, 0.69 mi N of Marks
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.260, -90.270

Several trees and powerlines down in Marks and Lambert.

Thunderstorm Wind, Tallahatchie

When
March 30, 3:35 PM CST to 3:40 PM CST
Where
Tallahatchie County, 2.2 mi SW of Teasdale
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.100, -90.060

Trees and powerlines down throughout the county and someone was trapped in a house.

Thunderstorm Wind, Panola

When
March 30, 3:35 PM CST to 3:37 PM CST
Where
Panola County, 4.41 mi SE of Tocowa to 1.94 mi SSW of Pope
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
34.170, -90.022

Straight-line winds knocked down trees along Crowder Pope Road.

Tornado, Panola

When
March 30, 3:37 PM CST to 3:56 PM CST
Where
Panola County, 0.68 mi SSE of Pope to 5.5 mi E of Bluff Spgs
Rating
EF1
Path length
16.2 mi
Path width
200 yd
Injuries
1 direct, 0 indirect
Property damage
$140,000
Reported by
NWS Storm Survey
Coordinates
34.211, -89.945

An NWS damage survey crew confirmed that on 03/30/2022 thunderstorms produced an EF-1 tornado from Pope, MS to just south of Sardis Lake, MS. This tornado started just west of Interstate 55 in Pope, MS, causing widespread tree damage and even uprooting a large tree onto a home. Several utility poles were snapped with loose power lines hanging down over roads. As the tornado moved northeast, it likely peaked in intensity as it damaged several homes off of De Bowen Wilson Rd and crossed over Hwy 6. Multiple large trees were snapped at the trunks and several others were twisted and/or uprooted. A mobile home off Highway 6 was severely damaged and caused one injury. Peak winds were estimated at 107 mph.

After the tornado crossed Highway 6, it moved towards Sardis Lake. Numerous large tree branches and utility poles were snapped, as well as several trees uprooted. The easternmost part of the damage found by the survey crew appeared to be on Sardis Lake Drive, where fallen trees caused significant roof and siding damage to a few houses. The tornado likely lifted just west of the Panola/Lafayette County line.

Thunderstorm Wind, Panola

When
March 30, 3:45 PM CST to 3:50 PM CST
Where
Panola County, 1.33 mi WSW of Como
Measured
50 kt (58 mph) estimated gust
Property damage
$55,000
Reported by
Public
Coordinates
34.510, -89.950

Grain bins 200 yards south of Highway 310 were destroyed and blown across the road and there were broken tree limbs. Damage is about 100 yards west of the Highway 51 and Highway 310 intersection.

Thunderstorm Wind, De Soto

When
March 30, 3:45 PM CST to 3:50 PM CST
Where
De Soto County, 1.7 mi E of Horn Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
34.970, -90.000

Power lines, telephone lines, and fences blown down on Rasco Road.

Thunderstorm Wind, De Soto

When
March 30, 3:49 PM CST to 3:54 PM CST
Where
De Soto County, 1.83 mi ENE of Horn Lake Desoto Arp
Measured
87 kt (100 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
34.990, -90.000

A partial roof and wall collapse of a warehouse at I-55 and Stateline Road.

Thunderstorm Wind, Panola

When
March 30, 3:50 PM CST to 3:55 PM CST
Where
Panola County, 4.05 mi E of Bluff Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
34.340, -89.750

Several large trees were knocked down on Highway 315 and Highway 6. A roof was also blown off a shed.

Thunderstorm Wind, Lafayette

When
March 30, 4:00 PM CST to 4:05 PM CST
Where
Lafayette County, Harmontown
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
34.530, -89.650

An estimated wind gust of 60 mph three miles north of Sardis Lake. Also trees were knocked down in the area.

Thunderstorm Wind, Lafayette

When
March 30, 4:15 PM CST to 4:20 PM CST
Where
Lafayette County, 0.9 mi SE of Oxford
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
34.360, -89.510

A large tree fell through the roof of a home on Market Place.

Thunderstorm Wind, Marshall

When
March 30, 4:17 PM CST to 4:22 PM CST
Where
Marshall County, 0.57 mi E of Holly Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
34.770, -89.440

Large trees down across Holly Springs.

Thunderstorm Wind, Calhoun

When
March 30, 4:20 PM CST to 4:21 PM CST
Where
Calhoun County, 5.31 mi SW of Banner
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
34.040, -89.458

An outbuilding was damaged on County Road 260.

Thunderstorm Wind, Calhoun

When
March 30, 4:21 PM CST to 4:23 PM CST
Where
Calhoun County, 2.82 mi NW of Skuna to 3.4 mi N of Skuna
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
34.013, -89.429

Straight-line winds knocked down trees and damaged outbuildings in the community of Ellard. A house suffered minor roof damage as well.

Tornado, Calhoun

When
March 30, 4:24 PM CST to 4:32 PM CST
Where
Calhoun County, 3.72 mi SSE of Banner to 0.79 mi E of Sarepta
Rating
EF1
Path length
7.63 mi
Path width
100 yd
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
34.049, -89.379

The tornado initially touched down on County Road 271 just southwest of Highway 9 West. Several large trees were uprooted in the area, a home received minor damage, and a couple of outbuildings had their roofs partially removed. The tornado continued northeast over a densely forested area to Highway 9. Along Highway 9, twenty power poles were destroyed and numerous trees were uprooted or snapped. The tornado continued directly along Highway 9 damaging several homes and outbuildings, uprooting and snapping numerous trees, and a shifted a mobile off its blocks. The tornado continued along highway 9 and lifted just northeast of the town of Sarepta. Peak winds were estimated at 90 mph.

Thunderstorm Wind, Calhoun

When
March 30, 4:25 PM CST to 4:26 PM CST
Where
Calhoun County, 2.09 mi WNW of Bruce Hasting Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
34.011, -89.354

Straight-line winds caused damaged to a building on County Road 253.

Thunderstorm Wind, Chickasaw

When
March 30, 5:05 PM CST to 5:10 PM CST
Where
Chickasaw County, Houston
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
33.900, -89.000

Very large tree down on Country Club Road.

Thunderstorm Wind, Lee

When
March 30, 5:20 PM CST to 5:25 PM CST
Where
Lee County, 4 mi W of Shannon
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
34.120, -88.790

Metal roof peeled back on a home on 506 near Shannon and blown into a nearby tree.

Thunderstorm Wind, Chickasaw

When
March 30, 5:28 PM CST to 5:33 PM CST
Where
Chickasaw County, 0.69 mi N of Okolona
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
34.010, -88.750

Large trees snapped in Okolona.

Thunderstorm Wind, Lee

When
March 30, 5:30 PM CST to 5:35 PM CST
Where
Lee County, 0.9 mi NW of Blair
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.460, -88.740

A large tree down on CR 503 in the Blair Community and a gate was destroyed.

Thunderstorm Wind, Prentiss

When
March 30, 5:30 PM CST to 5:35 PM CST
Where
Prentiss County, 1.79 mi NW of Booneville
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
34.670, -88.570

Bleachers were blown onto baseball field and backstop suffered significant damage at the city park.

Thunderstorm Wind, Prentiss

When
March 30, 5:30 PM CST to 5:35 PM CST
Where
Prentiss County, 6.31 mi ENE of Jumpertown
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
34.760, -88.570

Multiple trees down.

Thunderstorm Wind, Itawamba

When
March 30, 6:00 PM CST to 6:05 PM CST
Where
Itawamba County, 1.14 mi E of Fulton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
34.270, -88.400

Large tree down on camper.

Thunderstorm Wind, Monroe

When
March 30, 6:15 PM CST to 6:20 PM CST
Where
Monroe County, 0.57 mi E of Aberdeen
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
33.820, -88.540

A large tree fell on a home on Monroe Street.

Thunderstorm Wind, Tishomingo

When
March 30, 6:15 PM CST to 6:20 PM CST
Where
Tishomingo County, 0.69 mi N of Tishomingo
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
34.640, -88.230

Part of a metal roof was damaged on a home.

Tornado, Monroe

When
March 30, 6:16 PM CST to 6:26 PM CST
Where
Monroe County, 1.59 mi S of East Aberdeen to 3.67 mi E of Aberdeen Mnroe Co Ar
Rating
EF0
Path length
7.67 mi
Path width
150 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
33.797, -88.522

A tornado developed approximately three miles southeast of Aberdeen near a wooded area along Sharpley Bottom Road per tornadic debris signature. As this tornado moved northeast, tree damage was immediately northwest of the intersection of Highways 45 and 25 South near East Aberdeen. More uprooted trees were observed along Highway 25 South near Nichols Creek. The tornado intensified as it crossed Dan Taylor Road and Old Columbus Road, damaging hardwood trees, indicative of wind speeds near 85 mph. The tornado continued northeast, resulting in minor tree damage along Burns Cemetery Road and Beeks Road, dissipating in the wooded area prior to reaching West Road. NSSL assisted with the survey.

Thunderstorm Wind, Monroe

When
March 30, 6:20 PM CST to 6:25 PM CST
Where
Monroe County, 0.9 mi NE of Amory
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
33.990, -88.490

Large tree down on a pediatrics office building.

Thunderstorm Wind, Monroe

When
March 30, 6:22 PM CST to 6:23 PM CST
Where
Monroe County, 1.36 mi SSE of Aberdeen Mnroe Co Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
33.853, -88.468

An outbuilding was damaged on Ridgeview Road.

Thunderstorm Wind, Itawamba

When
March 30, 6:30 PM CST to 6:35 PM CST
Where
Itawamba County, 58.57 mi E of Lafayette Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
34.230, -88.250

Vehicle trapped beneath trees and power lines on Highway 178 near Nita Lake Road west of Tremont.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, Panola2022-03-30Mobile/Trailer HomeDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2022Every state in 2022This day in weather historyThe tornado archive for Mississippi, 2022Warnings in Mississippi, March 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1012958, 1013804, 1013805, 1013809, 1012953, 1015575, 1013974, 1012959, 1013795, 1013797, 1012957, 1013810, 1012955, 1013786, 1015576, 1013789, 1013817, 1015577, 1012972, 1012962, 1012971, 1012954, 1012963, 1012973, 1012965, 1012960, 1012964, 1013785, 1012966, 1015578, 1012967.